CSN Login
Members Online: 20

heavy bleeding from vaginal tear

minniejan
Posts: 88
Joined: Dec 2010

Two years this month since diagnosed with UPSC and I just had a huge scare.  After using the dialator I began to bleed terribly.  It wouldn't stop and I immediately called the doctor.   Long story, but ended up being rushed to the cancer center. I was treated with silver nitrate to stop the bleeding and had to stay there for hours to make certain I did not start bleeding again.  My blood pressure and heart rate were checked multiple times as the bleeding was excessive.  has anyone had this problem?  And if so, did it ever re-occur?  The doctor I saw (not my regular oncologist who was in surgery) wanted to start me on estrogen because she said my internal tissues were like "tissue paper" so thin and brittle.  I am going back this week for them to re-check me and see my regular doctor.  I also had thyroid cancer this past year and they think it may be related but I need to check with my endocrinologist for that clarification.  I have had many issues with slight bleeding in the past six months and called each time, but this time I felt like I was going to "bleed out."  My radiation oncologist said I had a large blood vessel very close to the surface due to the brachytherapy.  I have a trip planned to the Azores and now I am almost afraid to go in case this happens again.   Anyone have a problem like this, and how was it handled?

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

Here we are rolling along and doing what we should, and bingo something hits us...in your case the uncontrollable vaginal bleeding.  Assuming just part of the radiation, but never heard of a blood vessel being hit...gosh!  Our bodies are so finely tuned, if one thing is off, the rest can't compensate and we go down for the count.

I've only had some minor steaking of pinkish blood and I was in the docs office the next day.  Apparently scar tissue can break loose and this is what "doc thinks" was my cause, as had nothing since.  I as well had used the dilator the night before and bingo next day the pinkish blood scare.  Darn...when it happened I was upset and thinking well here we go again back to the treatments.  

Sorry you had to go thru all this, but plse let me know how your appt goes.  If your doc tells you all is fine, definitely take that planned trip to Azores....you deserve to live!!!  Don't let this stuff stop you from enjoying life.

Hugs,

Jan

Pat51
Posts: 111
Joined: Feb 2011

I also have had bleeding recently.  I was also diagnosed with UPSC about two years ago and had brachytherpy radiation. I used a dialator last week and saw blood.  The next morning I had more blood.  I got in to see my GYN that day.  He told me that it was because my tissue was so thin and tearing.  He was going to give me estrogen until he reread the pathology, seeing that I had UPSC.  He said that there was nothing that he could do for me.    I was so relieved to hear that it was not a recurrence that I said I would somehow learn to live with this. The doctor said that it could also have something to do with stress. (My husband is on Hospice and dying at this time). I had blood again the other day, but did not panic like I did last week.  My bleeding was not as extensive as yours, but I do understand how scary it is.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network